South Carolina, 2015

Damaging Winds in South Carolina, June 17, 2015

June 17, 2015 · NWS ILM · 4 events in 2 counties and zones

A weakening surface trough and the seabreeze boundary helped to develop strong to severe thunderstorms in an unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A weakening surface trough and the seabreeze boundary helped to develop strong to severe thunderstorms in an unstable environment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 17, 6:25 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 17, 6:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT WED JUN 17 2015

.SYNOPSIS...
HIGH HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND AND INTO
NEXT WEEK AS WELL. A HEAT ADVISORY REMAINS IS IN EFFECT FOR ALL
BUT THE BEACHES TODAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE...BECOMING SCATTERED FRIDAY INTO THE WEEKEND. BERMUDA
HIGH PRESSURE WILL REMAIN IN PLACE OFFSHORE...WHILE THE PIEDMONT
TROUGH BECOMES MORE ESTABLISHED IN THE DAYS AHEAD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...ANOTHER HOT AND HUMID DAY COMING TO AN
END...BUT A STEAMY NIGHT IS ONCE AGAIN IN THE FORECAST.

SEVERAL FEATURES AT PLAY THIS EVENING TO PRODUCE THE LOCAL WEATHER.
MASSIVE UPPER RIDGE REMAINS ACROSS THE SOUTHEAST...ALTHOUGH IT HAS
BEEN SHUNTED AT LEAST SUBTLY TO THE SOUTH BY A COLD/STATIONARY
FRONT CURRENTLY DRAPED FROM THE OUTER BANKS NW THROUGH WV AND INTO
THE OH VLY. A WEAK SURFACE TROUGH REMAINS ACROSS THE SW TIER OF THE
ILM CWA...WHILE THE SEA BREEZE BOUNDARY ONCE AGAIN PUSHES TOWARDS I-
95...QUITE RARE TO HAVE IT THIS FAR WEST BY MID-JUNE...AND IS A
CLEAR SIGN OF THE IMPRESSIVENESS OF THE LOCAL AIRMASS.

SEA BREEZE BOUNDARY AS WELL AS THE SURFACE TROUGH WILL CONTINUE TO
BE A FOCUS FOR SCATTERED TSTMS FOR THE NEXT FEW HOURS...BUT WITHOUT
ANY SIGNIFICANT UPPER SUPPORT EXPECT ACTIVITY TO WANE WITH LOSS OF
DIURNAL HEATING. THE SURFACE FRONT SHOULD RETREAT TO THE NE TONIGHT
AS THE RIDGE BEGINS TO RE-ASSERT ITSELF LATE...AND THIS WILL ALLOW
WINDS TO ONCE AGAIN BECOME PREDOMINANTLY SW...AND KEEP MIN TEMPS
WELL ABOVE NORMAL. HAVE SIDED MORE WITH THE WARMER MAV NUMBERS...AND
LOWS TONIGHT WILL RANGE FROM 75-80...WARMEST ON THE BRUNSWICK COUNTY
BEACHES.

HIGH-RES GUIDANCE HAS BEEN BACK-AND-FORTH BRINGING A CLUSTER OF
TSTMS FROM VA DOWN ACROSS THE NORTHERN ZONES OF THE ILM CWA. WHILE
THIS SETUP IS FAVORABLE FOR SUCH DEVELOPMENT...ANY CONVECTION SHOULD
FOLLOW THE RETREATING FRONT...AND EXPECT BEST TSTM CHANCES OVERNIGHT
TO REMAIN WELL NE OF THE CWA...AND HAVE DROPPED POP TO SILENT ACROSS
THE AREA AFTER MIDNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...THOUGH WE WILL SEE A SLIGHT RELIEF IN HEAT
IN THE SHORT TERM...OVERALL HOT AND HUMID WEATHER WILL CONTINUE WITH
A GRADUAL INCREASING CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY.

RIDGE OF HIGH PRESSURE WILL IN PLACE ACROSS THE SOUTHEAST ON
THURSDAY...SHIFTING JUST SOUTH OF OUR AREA FRIDAY INTO SATURDAY.
OUR MAIN FOCUS THROUGH THE FORECAST PERIOD WILL BE ON THE REMNANTS
OF TROPICAL STORM BILL ROUNDING THE OUTSKIRTS OF THE HIGH UP INTO
THE OHIO VALLEY AND A SHORT WAVE TROUGH SETTING UP CAMP ACROSS
NORTH CAROLINA...DEEPENING INTO A SFC LOW ON FRIDAY. THIS FEATURE
ALONG WITH THE SEABREEZE...INCREASING MOISTURE AND INCREASING
INSTABILITY WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS ON
THURSDAY...BECOMING SCATTERED ON FRIDAY. SOUTHWEST FLOW WILL
PERSIST WITH FLOW ALOFT BECOMING MORE WESTERLY.

LATEST FORECAST TRENDS CONTINUE TO INDICATE POTENTIAL FOR HEAT
ADVISORY ON THURSDAY...WITH APPARENT TEMPERATURES 103 TO 105. AS FOR
FRIDAY...EXPECT CONDITIONS TO FALL JUST BELOW HEAT ADVISORY
CRITERIA...THOUGH HEAT INDICES WILL STILL BE IN UPPER 90S ALONG THE
IMMEDIATE COAST TO LOWER 100S INLAND.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM WEDNESDAY...A WEAK MID LEVEL TROUGH...THE REMNANTS OF
TROPICAL STORM BILL WILL MOVE ACROSS THE REGION SATURDAY AND
SUNDAY LEAVING A WEAK NORTHWEST FLOW IN ITS WAKE. BY THE END OF
THE PERIOD MID LEVEL HIGH PRESSURE BUILDS BACK IN WITH THE
CENTER...A LITTLE WEST OF THIS WEEKS POSITION CLOSER TO TENNESSEE
AND MISSISSIPPI. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE
NORMAL AND INCREASING MORESO TOWARD THE END OF THE PERIOD. THE
LATEST MEX NUMBERS ARE QUITE DAUNTING WITH THREE STRAIGHT DAYS OF
TRIPLE DIGITS IN LUMBERTON AND FLORENCE. COASTAL AREAS ARE IN THE
MIDDLE TO UPPER 90S. POPS...BEYOND GOOD CHANCE SATURDAY ARE AROUND
OR BELOW CLIMATOLOGY MAINLY ON A DIURNAL BASIS THE REMAINDER OF
THE PERIOD. WITH THE POSITION OF THE MID LEVEL RIDGE A LITTLE
FURTHER WEST THE RING OF FIRE OR MESOSCALE CONVECTIVE SYSTEMS
COULD BECOME MORE OF A PLAYER FOR THE AREA. GUIDANCE NOT REALLY
SHOWING THAT AT THIS POINT HOWEVER.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...A WEAK TROUGH WILL MOVE THROUGH THE REGION...SHIFTING
OUR WINDS SOUTHEAST THIS AFTERNOON. NOT QUITE AS HOT AS THE LAST
COUPLE OF DAYS...BUT STILL OPPRESSIVE. LITTLE TO NO CONVECTION
THIS AFTERNOON...PERHAPS AN ISOLATED LIGHT SHOWER ALONG THE
RESULTANT. SOME HIGH CLOUDS OVERNIGHT...CONVECTIVE DEBRIS COMING
DOWN FROM THE NORTH. NO FOG EXPECTED. CONTINUED HOT AND STICKY
THURSDAY WITH A WEST WIND WHICH SHOULD BUMP US BACK TO NEAR 100
DEGREES.

EXTENDED OUTLOOK...INCREASING CHANCES OF SHOWERS/THUNDERSTORMS
THROUGH SATURDAY. LESSER CHANCES SUNDAY AND MONDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...VERY WEAK COLD FRONT WHICH HAD TURNED WINDS
TO THE E/NE FROM FRYING PAN SHOALS AND NE...HAS RETREATED THIS
EVE...SO WINDS HAVE RETURNED TO THE SE AT THE LOCAL BUOYS. THIS
TREND WILL CONTINUE OVERNIGHT AS THE BERMUDA HIGH REMAINS ENTRENCHED
ACROSS THE AREA...AND WINDS WILL SLOWLY TURN TO THE SW. GRADIENT
WILL BECOME WEAKER OVERNIGHT...SO SPEEDS ARE EXPECTED TO DROP TO
AROUND 10 KTS...MAINTAINING SEAS OF 2-3 FT WITH A LOW-AMPLITUDE SE
SWELL AND WEAK SW WIND CHOP COMPRISING THE SPECTRUM.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...WITH UPPER RIDGE THURSDAY AND DEVELOPING
SFC TROUGH/LOW ON FRIDAY...SOUTHWEST FLOW WILL CONTINUE WITH
SUSTAINED WINDS AROUND 15 KTS AND GUSTS TO NEAR 20 KTS...BECOMING
MORE SOUTHERLY IN THE AFTERNOON HOURS. AS FOR SEAS...EXPECT MAINLY 2
TO 4 FTERS...WITH LONG PERIOD SWELL BEING OVERCOME BY WIND WAVES
INTO FRIDAY.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL PREVAIL
ACROSS THE WATERS THROUGH THE PERIOD. FROM SUNDAY AFTERNOON UNTIL
MONDAY MORNING WINDS GET A BUMP WITH THE ENHANCEMENT OF THE PIEDMONT
TROUGH. THE INCREASE IN WINDS SEEMS TO BE EVER CHANGING REGARDING
TIMING SO CONFIDENCE IS NOT HIGH. REGARDLESS WINDS INCREASE TO 15-20
KNOTS WHILE DROPPING BACK LATER MONDAY. STANDARD MOSTLY WIND DRIVEN
SEAS WITH THESE WINDS WITH 2-3 FEET INCREASING TO 2-4 FEET AT TIMES
WITH THE HIGHER WINDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JDW
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...DL/MJC
Hazardous weather outlook, Jun 17, 2:30 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT WED JUN 17 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-181930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
330 PM EDT WED JUN 17 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH HEAT AND HUMIDITY IS EXPECTED MUCH OF THE UPCOMING
WEEK...WITH HEAT ADVISORIES POSSIBLE THURSDAY...AND AGAIN NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-181930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
330 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES 100 TO 104 DEGREES THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH HEAT AND HUMIDITY IS EXPECTED MUCH OF THE UPCOMING
WEEK...WITH HEAT ADVISORIES POSSIBLE THURSDAY...AND AGAIN NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-181930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
330 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 2:48 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT WED JUN 17 2015

NCZ087-096-172045-
BLADEN-ROBESON-
348 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS OVER REX...OR 8 MILES EAST
OF RED SPRINGS...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...ST. PAULS...SMITHS...HOWELLSVILLE...TOLARSVILLE...
TOBERMORY...REX...DUART...BARKER TEN MILE...SHANNON...PARKTON...
RENNERT AND LUMBER BRIDGE.

THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 23
AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3491 7895 3488 7892 3486 7893 3484 7890
      3485 7885 3481 7880 3478 7877 3461 7888
      3479 7920 3494 7903
TIME...MOT...LOC 1948Z 307DEG 20KT 3483 7903

SHK
Special weather statement, Jun 17, 3:47 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT WED JUN 17 2015

SCZ023-172145-
DARLINGTON-
447 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DARLINGTON
COUNTY...

AT 447 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
HARTSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...DARLINGTON...LAMAR...DARLINGTON RACEWAY...FLOYD...
LYDIA...DOVESVILLE...AUBURN...NORTH HARTSVILLE...OATS...MONT CLARE...
CAROLINA PINES REGIONAL MEDICAL CENTER AND MCLEOD MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 138.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3420 8011 3423 8011 3425 8013 3440 8012
      3444 7977 3428 7978 3418 7992 3417 8013
      3418 8013
TIME...MOT...LOC 2047Z 268DEG 24KT 3432 8003

SHK
Special weather statement, Jun 17, 3:55 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT WED JUN 17 2015

NCZ096-172130-
BLADEN-
455 PM EDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLADEN COUNTY...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMMON...OR 7 MILES
NORTH OF ELIZABETHTOWN...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...LAGOON...AMMON...LISBON...RUSKIN...WHITE
OAK...WHITE LAKE AND BLADEN COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3474 7872 3483 7852 3448 7824 3448 7863
TIME...MOT...LOC 2055Z 331DEG 38KT 3473 7858

SHK
Special weather statement, Jun 17, 6:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT WED JUN 17 2015

SCZ032-033-039-055-180000-
INLAND GEORGETOWN-FLORENCE-MARION-WILLIAMSBURG-
705 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
MARION...SOUTHEASTERN FLORENCE...NORTH CENTRAL GEORGETOWN AND
NORTHEASTERN WILLIAMSBURG COUNTIES...

AT 704 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER POSTON...OR
19 MILES EAST OF LAKE CITY...WITH THE MOVEMENT BASICALLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...HEMINGWAY...KINGSBURG...POSTON...
OUTLAND...NEW HOPE...FRIENDFIELD...CADES...HANNAH...SCRANTON...COWARD
AND LAKE CITY COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3403 7978 3384 7926 3369 7925 3380 7986
TIME...MOT...LOC 2304Z 240DEG 49KT 3386 7942

SHK

The radar

The Wilmington radar (KLTX), 104 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Florence

When
June 17, 6:30 PM EST to 6:31 PM EST
Where
Florence County, 0.44 mi S of Mill Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.064, -79.550

A tree was reported down on North Old River Road.

Thunderstorm Wind, Horry

When
June 17, 6:47 PM EST to 6:48 PM EST
Where
Horry County, 1.26 mi S of Dog Bluff
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.932, -79.221

A tree was reported down on Jordanville Road.

Thunderstorm Wind, Horry

When
June 17, 7:30 PM EST to 7:32 PM EST
Where
Horry County, 1.36 mi N of Aynor to 1.92 mi N of Aynor
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
34.020, -79.202

Several trees were reported snapped. Power lines and power poles were also reported down. The damage was along Bud Graham Road.

Thunderstorm Wind, Florence

When
June 17, 8:35 PM EST to 8:36 PM EST
Where
Florence County, 0.22 mi N of Coward
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.973, -79.750

A tree was reported in roadway near the intersection of Lynch Road and U.S. 52.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587730, 587725, 587726, 587728.